question-icon

Getting light periods after taking tri sprintec birth control. Had periods for 12 days. Should I be worried?

default
Posted on Sat, 25 Aug 2012
Question: I have been taking Tri-Sprintec birth control now for 6 months and my periods have been pretty light. Last month it was only 2 days. But this month my period has lasted 12 days. I have 2 more days of my placebo pills and hoping it will stop after that. Should I worry, considering I have been on this pill for 6 months now I thought my period should be somewhat regular now and use to the pill.
doctor
Answered by Dr. Sree Gouri SR (52 minutes later)
hi,
Thanks for the query.

Tri-sprintec pills can cause menstrual irregularities as side effect,
so variation in your periods may be because of that,
your lighter periods could be withdrawal bleeding due to suppression of ovulation and decreased hormonal level due to pills,
and prolonged bleeding could be breakthrough bleeding,
these features will subside soon usually,
as these are common problems no need to worry, but if your bleeding repeats, becomes prolonged and excessive you have to consult your doctor once to get investigated for the cause.



Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5839 Questions

premium_optimized

The User accepted the expert's answer

Share on
Getting light periods after taking tri sprintec birth control. Had periods for 12 days. Should I be worried?

hi,
Thanks for the query.

Tri-sprintec pills can cause menstrual irregularities as side effect,
so variation in your periods may be because of that,
your lighter periods could be withdrawal bleeding due to suppression of ovulation and decreased hormonal level due to pills,
and prolonged bleeding could be breakthrough bleeding,
these features will subside soon usually,
as these are common problems no need to worry, but if your bleeding repeats, becomes prolonged and excessive you have to consult your doctor once to get investigated for the cause.



Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.